Acne Archives

pregnacy after accutane

[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

pregnacy after accutane

Posted by Susan on November 24, 2000 at 02:39:20:

I need help. I took accutane for 30 days and have been off of the medication for 90 days. I am 4 weeks pregnant, what are the chances that ater 60 days of being off of accutane that it will effect my baby? When I began accutane the warning label said do not get pregnant while on accutane or 30 days after. Does that mean after 30 days it is out of your system and that it can not hurt your baby? Please respond I have one child allready and the thought of bringing a child into this world knowing that I caused his birth defects is unbearable. I would like to know the percentage of this baby having a birth defect from the accutane. Thanks, Susan



Re: pregnacy after accutane (Archive in pregnancy.)

Posted by Walt Stoll on November 26, 2000 at 07:03:52:

In Reply to: pregnacy after accutane posted by Susan on November 24, 2000 at 02:39:20:

Hi, Susan.

This is NOT a time to alarm you because the alarm is more likely to harm your fetus than the accutane you took.

Certainly the accutane was out of your system in a week or so. However, since we still do not know WHAT accutane does to change your system, there is no way to predict how you have been changed. You could learn a lot by asking BB participants of THEIR long term effects of Accutane when it had been out of their systems for years even. It is good that you took it for such a short time because it seems that the long term changes get more common the longer it is taken.

No one knows the why of the long term effects of Accutane. Ask this question again in about 30 years.

Walt



[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!